MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D132704
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with thermocool® smart touch¿ bi-directional navigation catheter for which biosense webster¿s product analysis lab (pal) identified a hole on the pebax.Initially, it was reported that during ablation, the force reading on the catheter went from 10g to high.The force reading returned from high to 10g force reading when they came off ablation.They changed the interface cable, but this did not rectify the issue.When the ablation catheter was changed, the issue was resolved, and the case continued.There was no patient consequence.The force issue was assessed as non mdr reportable.The potential risk that it could cause or contribute to a serious injury or death to the operator or patient was remote.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 12-oct-2023, a hole and reddish material was found.The hole in the pebax was assessed as mdr reportable.The awareness date for this reportable lab finding was 12-oct-2023.
 
Additional Manufacturer Narrative
E 1.Initial reporter phone : (b)(6).The device was returned to biosense webster (bwi) for evaluation.Visual inspection and screening test of the returned device were performed following bwi procedures.Visual analysis revealed reddish material on the pebax.The magnetic and force feature were tested, and no errors were observed.The force values and the vector were observed within specifications.No force issues were observed.The device tip was cut and microscopically examined, and a hole on the pebax was observed.The blood (reddish material) inside the pebax could be related to the force issue reported by the customer.A manufacturing record evaluation was performed for the finished device 30800957m number, and no internal action related to the complaint was found during the review.The issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.The instructions for use contain the following information that should be considered: to ensure accurate force readings, verify that the force reading is near zero when the catheter is not in contact with tissue.If the force reading is not near zero when the catheter is not in contact with tissue, perform zeroing.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18085032
Report Number2029046-2023-02554
Device Sequence Number6591613
Product Code LPB
UDI-Device Identifier10846835009194
UDI-Public10846835009194
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2025
Device Catalogue NumberD132704
Device Lot Number30800957M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Initial Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BRAND INTERFACE CABLE; UNK BRAND INTERFACE CABLE
Patient SexUnknown